Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Began on testosterone replacement therapy. On Androgel. Having less erection. Proper cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Question
Recently began on testosterone replacement therapy. Last result showed I was only producing 2.7ng/ml. First I was Axiron, which was declined by my insurance carrier as not being in their formulary. Now I'm on AndroGel, and it does not seem to have the same level of effects. Actualy, there have been far less erections, and they donot lasy. Energy level is important, as this was the main reason for going on the medication. Again,this was helped by the Axiron and not by the AndroGel. Main question is why both meds are clear as to why either is not to be applied to the genetalia. Why is this? And why the shoulder? The 2mg AndroGel indicates application onthe thighs. This makes better sense to me. Related as Part 2 of the question, how long after on this regimen might i expect a notable increae in energy? Awfully tired of just stiing in the chair or napping. :)

Thanks for educating and refreshing the knowledge held by an old psych tech. :)
Posted Wed, 6 Mar 2013 in Men's Health
 
 
Answered by Dr. Shoaib Khan 2 hours later
Hi.

Thank you for writing to us.

In response to your first query. Both axiron and androgel are to be applied to the armpit or shoulder region as after exhaustive research both medications have found to cause a number of adverse effects when applied to other regions. Both these medications cause an increase in testosterone levels, and when this is absorbed into the body (speaking of areas closer to the genitalia in males) it can lead to a hypertrophy or enlargement of the underlying organs (eg. Prostate in males); thus the safest site for application was found to be the one advised.

Second, good serum level concentrations are achieved within 14 days of daily dosing, this has been proved by improved functioning of male sex organs and maintenance of secondary male characteristics. If this is the only cause for your condition, you should start experiencing a gradual improvement within 2-3 weeks of usage. Although response can vary from person-to-person, an increase in energy levels can be expected once other causes have been ruled out and your testosterone levels reach a near normal or normal level.

I hope this information helps. Do write back to me for any further clarifications. Wishing you a speedy recovery and a healthy life thereafter.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor